I have been on Klonopin for about 10 years. Quick rundown for you. I am 38, and recently remarried. Tubes reversed themselves, found out I was pregnant about 2 weeks ago. My Dr told me to completely stop the klonopin due to birth defects. I have not been without it for the whole 10 years. anyway, I had really bad withdrawls this weekend, and think it may have caused miscarriage. Has anyone ever been pregnant on klonopin? If so, did you get off them, or did anyone stop taking them, and what happened. Any feedback would be appreciated. Thanks, Tina
Klonopin is a class D drug which means there is positive evidence that links this drug w/ birth defects. Klonopin is also very hard to withdrawal from, this process is typically very hard and can take months to wean off it completely using an appropriate tapering regime (this only applies IF you have been taking the klonopin several times a day such that it reaches steady-state). If the klonopin has reached steady state, then suddenly stopping it after 10 years can be very dangerous and you can suffer very serious side-effects. What kind of doctor are you seeing? Are you under the care of a psychiatrist? You really need to be under the appropriate care to tapper off this drug. Also, there are many anti-anxiety medications that are much safer that you can take during pregnancy.
What makes you think you had a miscarriage? Did you have cramping and bleeding? About 20% of pregnant women lose the baby in the first trimester - hopefully you are one of the lucky 80%
I agree with the above post. I too bleed during preganancy and it can be normal and people have babies even though they bleed....I unfortunately was not one of them. If you are not cramping and bleeding really heavy...you may not have lost the baby. Check with your obgyn. Also wean slowly.....yes this is a class D drug...and I want to get pregnant and come off this **** first...but you are going to have to taper slowly after 10 years of continual use. Please go back on some where you feel stabile and cut according to no more than 10% at a time. Class D means that it can cause birth defects...but the key word is CAN or MAY. Cleft palet is the most common with the baby having to taper from the drug once born unless you can get off during your preg.
Don't know if this helps.....but I just wanted to share and encourage you. If it is not this baby it will be the next. There is a time for everything in life.....I know. I lost a baby and almost died this June...no pity please. I am alive want to come off the Clonazepam and have to accept my circumstances. Let me knwo if you need anything. But do not cold turkey, unless you have a doctor that is specifically working with you. And, You may not have miscarried :) I bleed at 7 weeks red blood and again at 11 then at 12...well, there was something wrong. But keep this in mind. I am not you and I met lots of women who bled and did fine :) That maybe you.
I do see a phsychiatrist, and my OB. They both said to stop the Klonapin right away. I did have HCG levels checked, and was deffinately pregnant. Last Monday, I started to bleed very heavily, and went to ER to find that I ws indeed having a miscarriage. I desperately want another child, but am afraid of the chances with the meds. I also do not think I can go without them. The withdrawls are almost as bad as the anxiety attacks. Thank you all for your feedback. Any suggestions on a different med?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.